Ask a doctor

How Long Does It Take for a Restylane Over-correction to Disappear?

I've had two Restylane injections in early 2009 with perfect results. In August my dermatologist recommended a top-up, though the results had not faded yet. This left me bruised/swollen for months. The area now looks lumpy with raised lines running along the trough and upper cheekbones resembling eye bags, especially when I smile. How long before the Restylane disappears? Or at least evens out? Will the lumpiness and tindell effect eventually disappear? My troughs are starting to show but the raised ridge hasn't gone down making my eyes look VERY lumpy/uneven. Thanks for any advice in advance.

Doctor Answers (4)

There should be no over-correction with Restylane / Juvederm

+2

Very sorry to hear of your predicament. Unfortunately, all hyaluronic based fillers are What you see is what you get fillers. Unlike older collagen fillers which required "over correction", these fillers should never topped off, plussed, over corrected etc. Doing so will assure that the added volume will be visible as added volume.

At this point, your options are to wait it out (8-12 months) or to have it dissolved with an enzyme which may dissolve the entire area bringing you to square one. Expression of the filler may work but needs to be done very carefully to prevent bleeding and bruising.


Memphis Plastic Surgeon
5.0 out of 5 stars 58 reviews

Restylane Over Correction of Lower Eye Lids

+2

good day syd,

Sorry to hear about your complication.

I would consider seeing an expert in the use of Restylane in the lower eye lid area. After evaluation, either hyaluronidase injections and/or expressing superficial filler out through a small needle hole may help. Good luck and be well.

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Restylane

+1

The restylane lasts for about six months or longer. If you do not like the result,  I suggest you see your doctor  to perhaps dissolve the product.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

You might also like...

Overcorrection with Restylane

+1

Has your physician discussed with you the possibility of using Hyaluronidase injections to dissolve the Restylane. This can flatten and less then bluish color. Manual expression can be done by the doctor but this may cause more bruising.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.